MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II RESURF PAT 32MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GNS II RESURF PAT 32MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71420576
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/30/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after partial knee replacement was performed on (b)(6) 2019, the patient experienced patellar component loosening.This complication was treated by performing a revision surgery on (b)(6) 2023, in which the implant was replaced.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).Nca: (b)(6).Report number: (b)(4).
 
Additional Manufacturer Narrative
Results of investigation: the device was not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that as of the date of this medical investigation, the requested clinical documentation including radiologic imaging, surgical technique, or operative reports, has not been provided; therefore, there were no clinical factors found which would have definitively contributed to the reported event.The patient impact beyond the reported events including the revision/replacement of components cannot be determined and the patient current health was not provided.Therefore, no further clinical/medical assessment can be rendered at this time.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for knee systems revealed that looseness of components can occur as a result from trauma, improper implant selection, improper implant positioning, improper fixation, and/or migration of the components.Muscle and fibrous tissue laxity can also contribute to these conditions.This has been identified in possible adverse effects.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include abnormal motion over time, bone degeneration, inadequate integration between the cement and bone/implant, osteolysis and/or traumatic injury.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Corrected data: e4 (the healthcare professional in italy did not submit a facility report directly to fda).

Brand Name
GNS II RESURF PAT 32MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17209812
Report Number1020279-2023-01374
Device Sequence Number15153129
Product Code JWH
UDI-Device Identifier03596010208309
UDI-Public03596010208309
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 07/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71420576
Device Catalogue Number71420576
Device Lot Number18JM20510
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2023
Supplement Date Received by Manufacturer07/27/2023
Initial Report FDA Received Date06/27/2023
Supplement Report FDA Received Date07/28/2023
Date Device Manufactured09/27/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JRNY PF IMPLNT MD LT(PN:71461014,LN:18AM10275).
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age50 YR
Patient SexUnknown